Alert archive / Kansas / Special Weather Statements in 2015
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Apr 13, 2015, 12:21 AM CDT for Cowley County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2015, 12:21 AM CDT (05:21 UTC)
- Expired
- Apr 13, 2015, 12:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Wichita, KS
County Cowley County, KS
The radar
The Wichita radar (KICT), 61 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1094 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
719 WWUS83 KICT 130521 SPSICT SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1221 AM CDT MON APR 13 2015 KSZ092-093-130545- SUMNER KS-COWLEY KS- 1221 AM CDT MON APR 13 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS... SOUTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 1245 AM CDT * AT 1217 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 3 MILES NORTHWEST OF GEUDA SPRINGS...OR 9 MILES SOUTH OF OXFORD...MOVING EAST AT 45 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... ARKANSAS CITY...WINFIELD...OXFORD...GEUDA SPRINGS AND STROTHER FIELD AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3725 9734 3730 9686 3700 9687 3700 9733 TIME...MOT...LOC 0517Z 261DEG 40KT 3714 9718 $$ DARMOFAL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Apr 12, 6:41 PM CDT, 5 hours 40 minutes earlier.
Area forecast discussion, Apr 12, 6:41 PM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 641 PM CDT SUN APR 12 2015 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 307 PM CDT SUN APR 12 2015 LOW LEVEL MOISTURE AND INSTABILITY CONTINUES TO INCREASE ACROSS PORTIONS OF SW KS THIS AFTERNOON. THIS IS JUST AHEAD OF THE DRYLINE THAT IS PUSHING SLOWLY EAST. LATEST SHORT TERM HI-RES MODELS TRY TO DEVELOP CONVECTION OVER SOUTHWEST KS ALONG THIS DRYLINE LATE THIS AFTERNOON OR EARLY THIS EVENING...AS THE AIRMASS IN SW KS RECOVERS AND THE ELEVATED MIXED LAYER ERODES. SO THINK AREAS OF SOUTH CENTRAL KS MAY SEE THE INITIAL CONVECTIVE CHANCES LATE THIS AFTERNOON...AS THIS CAP WEAKENS AND STORMS DEVELOP IN AN UNSTABLE AIRMASS. BUT THINK STORMS IN THIS AREA MAY BE MORE ISOLATED AS CONVERGENCE ISN'T VERY IMPRESSIVE. AN UNSTABLE AIRMASS WITH SBCAPE VALUES OF 2000-2500 J/KG AND BULK SHEAR OF 30-40 KTS...MAY LEAD TO STRONG TO POSSIBLY SEVERE STORMS...WITH MULTICELLS STORMS...AND EVEN A FEW SUPERCELLS...GIVEN THE DIRECTIONAL SHEAR. EXPECT LARGE HAIL/DAMAGING WINDS TO BE THE MAIN CONCERN. MODELS CONTINUE TO SHOW THE DRYLINE AND COLD FRONT MERGING ACROSS PORTIONS OF CENTRAL KS THIS EVENING. PREVIOUS CONCERNS WERE THAT CENTRAL KS WOULD BE WHERE CONVECTION WOULD DEVELOP FIRST...BUT THINK THAT STORMS WILL DEVELOP ALONG THIS BOUNDARY LATER THAN PREVIOUSLY THOUGHT...AS IT PUSHES SOUTH LATER THIS EVENING...AS CAP HOLDS UNTIL CONVERGENCE INCREASES LATER THIS EVENING. AS THIS BOUNDARY PUSHES SOUTH OF HIGHWAY 50...THINK CONVECTION WILL MERGE WITH THE SOUTH CENTRAL KS CONVECTION AND BECOME MORE WIDESPREAD SOUTH OF THE BOUNDARY IN THE WARM SECTOR. THIS SHOULD LEAD TO ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS FOR MOST OF SOUTHERN KS OVERNIGHT...AS THIS BOUNDARY PUSHES SOUTH. MON: MAIN SURFACE BOUNDARY AND CONVECTION MAY LINGER OVER SRN KS FOR THE EARLY MORNING HOURS ON MON...BUT GENERAL TREND WILL BE TO KEEP PUSHING THIS CONVECTION FURTHER SOUTH INTO OK FOR MON AFTERNOON AS THE BOUNDARY PUSHES SOUTH. THIS WILL LEAD A FAIRLY PLEASANT DAY FOR MOST OF THE REGION FOR MON AFTERNOON. TUE-WED: NOT EXPECTING THE BOUNDARY TO MOVE TOO FAR SOUTH INTO OK...FOR LATE MON...AS A SOUTHERN STREAM SHORTWAVE CURRENTLY IN NRN MEXICO LIFTS INTO THE SRN PLAINS. LATEST MODEL SOLUTIONS CONTINUE TO LIFT THIS SHORTWAVE NORTHEAST ACROSS THE ERN HALF OF KS DURING THE DAYTIME ON TUE. THIS SYSTEM WILL LEAD TO MOISTURE RETURNING TO MOST OF THE ERN HALF OF THE FORECAST AREA....WITH SHOWER CHANCES THE HIGHEST FOR AREAS ALONG AND EAST OF THE KS TURNPIKE. NOT A LOT OF INSTABILITY ASSOCIATED WITH THIS DISTURBANCE...SO DO NOT EXPECT MUCH MORE THAN SOME EMBEDDED THUNDER. MODELS SUGGEST THAT SHOWERS SHOULD LINGER OVER THE ERN SECTIONS OF KS ON WED AS WELL. AS THE IMPULSE MAKES SLOW PROGRESS TO THE EAST OF THE AREA. KETCHAM .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 307 PM CDT SUN APR 12 2015 LOTS OF UNCERTAINTY ON HOW THE END OF THE WEEK WILL PLAY OUT...AS A MORE SIGNIFICANT SHORTWAVE CURRENTLY SOUTH OF THE ALEUTIAN ISLANDS WILL PUSH EAST INTO THE PACIFIC NW AND EVENTUALLY DROP SOUTHEAST OVER THE ROCKIES LATE WED. SOME UNCERTAINTY IN THE MEDIUM RANGE MODELS ON HOW DEEP THIS LOW WILL BECOME AND HOW FAST IT WILL EJECT INTO THE PLAINS. THE GFS ACTUALLY CLOSES OFF THIS LOW OVER THE ROCKIES...BEFORE PULLING IT OUT INTO THE PLAINS. AS THIS SYSTEM DEEPENS...TIMING INTO THE PLAINS WILL BE TROUBLESOME AT BEST. MODEL CONSENSUS IS TO GO WITH POPS THROUGHOUT THE EXTENDED FOR NOW AS THE GFS/ECMWF PUSH IT INTO THE PLAINS LATE IN THE WEEK. THIS WILL LEAD TO MORE DIURNALLY DRIVEN SHOWERS AND A FEW STORMS AS LOW LEVEL MOISTURE REMAINS HIGH AND LIFT CREATED BY THIS SLOW MOVING UPPER LOW WILL LEAD TO CHANCES EACH DAY. KETCHAM && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 641 PM CDT SUN APR 12 2015 THE MAIN AVIATION FORECAST CONCERN IS THE CHANCES FOR CONVECTION THIS EVENING AND DURING THE OVERNIGHT HOURS. THUNDERSTORMS ARE EXPECTED AND HAVE ALREADY DEVELOPED ACROSS SOUTH CENTRAL KANSAS AND WILL TRACK EASTWARD WITH TIME. UTILIZED THE SHORT-TERM HIGH- RESOLUTION GUIDANCE FOR TIMING FOR TEMPO GROUPS FOR TSRA AT TERMINALS. A COLD FRONT WILL PLOW SOUTHWARD AND WILL BE A SECONDARY SOURCE OF THUNDERSTORMS DURING THE OVERNIGHT HOURS. EXPECT THIS FRONT TO MOVE QUICKLY SOUTHWARD AS THE UPPER WAVE MOVES QUICKLY OVERHEAD. WINDS WILL SWITCH AROUND TO THE NORTH WITH THE FRONTAL PASSAGE AND BE BREEZY. ANY OF THE THUNDERSTORMS COULD DROP CONDITIONS TO MVFR OR IFR BRIEFLY FOR VIS OR CEILINGS. OTHER THAN THAT DO NOT NECESSARILY EXPECT WIDESPREAD MVFR OR IFR CONDITIONS. EXPECT PRECIP TO EXIT IN THE MORNING AND BREEZY NORTHERLY WINDS TO DIMINISH AND BECOME MORE NORTHEASTERLY TO EASTERLY ESPECIALLY IN CENTRAL KANSAS. BILLINGS WRIGHT && .FIRE WEATHER... ISSUED AT 307 PM CDT SUN APR 12 2015 PERIODIC CHANCES FOR WETTING RAINS FROM SHOWERS AND STORMS WILL AFFECT MUCH OF THE AREA EVENING AND TONIGHT...AND THEN AGAIN TUESDAY THROUGH FRIDAY. THIS WILL GENERALLY KEEP THE GRASSLAND FIRE DANGER LOW TO MODERATE INTO THE COMING WEEK. THERE MAY BE A FEW WINDOWS OF ELEVATED FIRE DANGER ON MONDAY OVER THE FLINT HILLS AND PARTS OF SOUTHERN KANSAS. KED/KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 53 68 45 67 / 60 10 10 30 HUTCHINSON 50 67 42 67 / 50 10 0 20 NEWTON 50 67 44 66 / 60 10 0 20 ELDORADO 54 67 44 66 / 70 10 10 30 WINFIELD-KWLD 55 68 45 66 / 60 20 10 30 RUSSELL 45 68 41 69 / 40 0 0 10 GREAT BEND 46 66 41 68 / 40 0 0 10 SALINA 46 68 42 69 / 50 0 0 10 MCPHERSON 48 67 43 67 / 50 10 0 20 COFFEYVILLE 58 69 45 66 / 70 30 10 30 CHANUTE 54 68 44 66 / 70 10 10 30 IOLA 54 68 44 66 / 80 10 10 20 PARSONS-KPPF 57 68 45 66 / 70 20 10 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 12, 11:02 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1102 PM CDT SUN APR 12 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-140415- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1102 PM CDT SUN APR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT CHANCES FOR THUNDERSTORMS WILL CONTINUING THROUGH TONIGHT. SOME STORMS MAY BE STRONG AND A FEW MAYBE SEVERE OVER EXTREME SOUTHERN KANSAS WHERE A SEVERE THUNDERSTORM WATCH REMAINS IN PLACE UNTIL MIDNIGHT. THE MAIN RISKS WILL BE QUARTER SIZE HAIL AND DAMAGING WINDS...ALONG WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GUSTY NORTH WINDS ON MONDAY WILL ELEVATE THE GRASSLAND FIRE DANGER INTO THE VERY HIGH CATEGORY ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS. CHANCES FOR THUNDERSTORMS WILL RETURN TO SOUTHERN KANSAS ON TUESDAY...WITH PERIODIC CHANCES FOR THE ENTIRE AREA FROM TUESDAY NIGHT THROUGH SATURDAY. WHILE THE RISK FOR ORGANIZED SEVERE WEATHER APPEARS LOW...A FEW STRONG STORMS WILL BE POSSIBLE LATER IN THE WEEK. CHECK LATER OUTLOOKS FOR ANY CHANGES ON THE RISK FOR SEVERE WEATHER NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP BILLINGS WRIGHT
In the hours before
Special weather statement, Apr 12, 9:21 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 921 PM CDT SUN APR 12 2015 KSZ083-092-130300- SEDGWICK KS-SUMNER KS- 921 PM CDT SUN APR 12 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... NORTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 1000 PM CDT * AT 918 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CHENEY TO 7 MILES NORTHWEST OF ARGONIA...AND MOVING EAST AT 35 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... GODDARD...CHENEY...CONWAY SPRINGS...ARGONIA...VIOLA...MAYFIELD... MILAN AND LAKE AFTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3723 9780 3764 9781 3765 9756 3723 9752 TIME...MOT...LOC 0218Z 251DEG 32KT 3759 9782 3735 9785 HOWERTON
Special weather statement, Apr 12, 9:27 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 927 PM CDT SUN APR 12 2015 KSZ051-130315- MCPHERSON KS- 927 PM CDT SUN APR 12 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN MCPHERSON COUNTY IN CENTRAL KANSAS... * UNTIL 1015 PM CDT * AT 926 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF GALVA...MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MCPHERSON...MOUNDRIDGE...INMAN...GALVA...CANTON AND MCPHERSON AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. && LAT...LON 3818 9737 3817 9781 3836 9784 3843 9737 TIME...MOT...LOC 0226Z 264DEG 35KT 3829 9757 KETCHAM
Special weather statement, Apr 12, 9:52 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
952 PM CDT SUN APR 12 2015
KSZ082-130330-
KINGMAN KS-
952 PM CDT SUN APR 12 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1030 PM CDT
* AT 948 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
SOUTHEAST OF CUNNINGHAM TO NASHVILLE...AND MOVING NORTHEAST AT 5
MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
NASHVILLE...WILLOWDALE...ZENDA...SPIVEY AND CLEVELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3739 9846 3751 9847 3756 9847 3756 9809
3739 9810 3738 9836 3738 9843
TIME...MOT...LOC 0248Z 239DEG 4KT 3754 9836 3741 9844
HOWERTONSpecial weather statement, Apr 12, 10:07 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1007 PM CDT SUN APR 12 2015
KSZ091-130345-
HARPER KS-
1007 PM CDT SUN APR 12 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1045 PM CDT
* AT 1005 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
EAST OF NASHVILLE TO 5 MILES WEST OF ATTICA...AND MOVING EAST AT 40
MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
HARPER...ATTICA AND CRYSTAL SPRINGS.
LAT...LON 3738 9835 3738 9795 3725 9796 3715 9806
3712 9835
TIME...MOT...LOC 0305Z 284DEG 34KT 3741 9821 3723 9832
HOWERTONLocal storm report, Apr 12, 11:55 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
1155 PM CDT SUN APR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL GREAT BEND 38.36N 98.81W
04/12/2015 E0.88 INCH BARTON KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTING PENNY TO NICKEL SIZED HAIL IN
GREAT BEND.
0652 PM HAIL 1 E GREAT BEND 38.36N 98.79W
04/12/2015 E0.75 INCH BARTON KS TRAINED SPOTTER
0752 PM TSTM WND GST ALDEN 38.24N 98.31W
04/12/2015 E50.00 MPH RICE KS LAW ENFORCEMENT
0754 PM HAIL LYONS 38.35N 98.20W
04/12/2015 E1.00 INCH RICE KS LAW ENFORCEMENT
0827 PM TSTM WND GST SYLVIA 37.96N 98.41W
04/12/2015 E55.00 MPH RENO KS EMERGENCY MNGR
0830 PM TSTM WND GST SYLVIA 37.96N 98.41W
04/12/2015 E60.00 MPH RENO KS EMERGENCY MNGR
0840 PM HAIL 6 S LINDSBORG 38.49N 97.67W
04/12/2015 E0.75 INCH MCPHERSON KS TRAINED SPOTTER
HAIL AND 50 MPH GUST.
0845 PM HAIL MCPHERSON 38.37N 97.66W
04/12/2015 E0.75 INCH MCPHERSON KS AMATEUR RADIO
0856 PM HEAVY RAIN 3 N ZENDA 37.49N 98.29W
04/12/2015 M1.00 INCH KINGMAN KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS ONE INCH OF RAIN IN 45 MINUTES.
&&
VJPSpecial weather statement, Apr 13, 12:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1221 AM CDT MON APR 13 2015 KSZ092-093-130545- SUMNER KS-COWLEY KS- 1221 AM CDT MON APR 13 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS... SOUTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 1245 AM CDT * AT 1217 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 3 MILES NORTHWEST OF GEUDA SPRINGS...OR 9 MILES SOUTH OF OXFORD...MOVING EAST AT 45 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... ARKANSAS CITY...WINFIELD...OXFORD...GEUDA SPRINGS AND STROTHER FIELD AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3725 9734 3730 9686 3700 9687 3700 9733 TIME...MOT...LOC 0517Z 261DEG 40KT 3714 9718 DARMOFAL
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:27 PM CDT | Special Weather Statement | ICT | Rice | 33 min |
| Apr 12, 7:38 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 52 min |
| Apr 12, 7:40 PM CDT | Special Weather Statement | ICT | Russell | 35 min |
| Apr 12, 7:59 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 31 min |
| Apr 12, 8:11 PM CDT | Special Weather Statement | ICT | Kingman | 49 min |
| Apr 12, 8:14 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 34 min |
| Apr 12, 8:19 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 41 min |
| Apr 12, 8:19 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 41 min |
| Apr 12, 8:40 PM CDT | Special Weather Statement | ICT | Harper | 35 min |
| Apr 12, 8:47 PM CDT | Special Weather Statement | ICT | McPherson | 43 min |
| Apr 12, 8:53 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 28 min |
| Apr 12, 8:57 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 39 min |
| Apr 12, 9:10 PM CDT | Special Weather Statement | ICT | Marion | 50 min |
| Apr 12, 9:21 PM CDT | Special Weather Statement | ICT | Sumner | 39 min |
| Apr 12, 9:27 PM CDT | Special Weather Statement | ICT | McPherson | 48 min |
| Apr 12, 9:52 PM CDT | Special Weather Statement | ICT | Kingman | 38 min |
| Apr 12, 10:07 PM CDT | Special Weather Statement | ICT | Harper | 38 min |
| Apr 12, 10:40 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 20 min |
Nearby
Special Weather Statements in Kansas, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.